I have had a sinus infection for about a week now. I'm on cipro (ciprofloxacin) and now I have a smelly, yellow colored snot. Is this normal?

Yes and no. Foul-smelling mucus is most often due to a less common type of infection known as an anaerobic infection, which is not well treated by cipro (ciprofloxacin). Clindamycin typically works best for these. If your symptoms don't resolve by the time you finish the cipro (ciprofloxacin), you should contact your doctor for a reevaluation.
Rule out bad stuff. Unresponsive sinus discharge not responding to an antibiotic. This is a tumor, major fungal infection, or wegener's granulomatosis until proved otherwise. Unless you clear in the next few days, consider a visit to an otolaryngologist.
Yes. Foul odor is a sign of infection, which you a treating with the cipro (ciprofloxacin). If it doesn't clear within 4-5 days, seek out an ENT specialist. They may be able to "wash out" your sinuses and give the antibiotics a headstart.

Related Questions

I have had a bad sinus infection for weeks. I was put on Cipro (ciprofloxacin). then I developed a bladder infection so I was switched to Bactrim. Then put on doxy?

Clarify the question. To be put on antibiotics for prolonged periods is not ideal but necessary if medical condition demands it. Hope you feel better to get some antibiotic-free time to enjoy life! Read more...

I apparently have a severe sinus infection and was switched to Levaquin 500mg once daily for 10 days. Is this stronger and effective then Cipro (ciprofloxacin)?

Culture. It is not a matter of one antibiotic being BETTER than another. The appropriate antibiotic is related to a culture and sensitivity of the bacterium isolated from the lateral wall of the nose. If your doctor has not cultured the area adjacent to the sinus in the lateral wall of the nose, it is only a guess on the part of the physician. The concept of 1 drug being stronger than another is wrong. Read more...